MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549212
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation (mre) could be performed.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a primary breast reconstruction procedure with a mentor cpx 4 breast tissue expander with suture tabs 350cc device that after explantation was found to be faulty.Explantation date is currently unknown.
 
Additional Manufacturer Narrative
On 03/26/2019, mentor received additional information about the event: - the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.- the lot number of the suspect medical device is 7465180 and the serial number is (b)(4).A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.- the suspect medical device was used in the patient¿s right breast.It was initially reported that the procedure was a primary breast reconstruction procedure.New information states that the patient underwent a revision breast reconstruction procedure.- the implantation date for the suspect medical device is (b)(6) 2018 and the explantation date is (b)(6) 2019.- the date of event was initially reported to be (b)(6) 2019.New information states that the date of event is (b)(6) 2019.- the patient¿s date of birth is (b)(6) 1982.The patient age at the time of event is 36 years old.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05/17/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, it was reported that the expander was removed from the patient and upon removal it was found to be faulty.The analysis results show that the device appeared intact.Leak testing revealed there was a tear at the union between patch and shell of the implant, measuring approximately 0.1 cm.No additional anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.The reported complaint was confirmed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8421084
Report Number1645337-2019-09318
Device Sequence Number2205881
Product Code LCJ
UDI-Device Identifier00081317006725
UDI-Public00081317006725
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Catalogue Number3549212
Device Lot Number7465180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 02/17/2019
Supplement Date Received by Manufacturer03/26/2019
05/17/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/21/2019
06/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR